Winter Storm, Western Windham
- When
- December 26, 2:00 PM EST to December 27, 11:00 AM EST
- Where
- Western Windham forecast zone
- Reported by
- Broadcast Media
- Coordinates
- 42.991, -72.714 (the zone’s center; the record gives no point)
A major nor'easter brought significant snows and near blizzard conditions to southern Vermont Sunday, December 26th into Monday, December 27th. Low pressure initially developed along the Gulf Coast on Christmas.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ALY wrote it up.
A major nor'easter brought significant snows and near blizzard conditions to southern Vermont Sunday, December 26th into Monday, December 27th.
Low pressure initially developed along the Gulf Coast on Christmas. Once the low reached the southeast coast Christmas night, it strengthened and headed northeastward along the East Coast Sunday. Explosive deepening, cyclogenesis, occurred Sunday night as the low moved northward toward Long Island with the low eventually passing directly over Cape Cod early Monday morning. The low then proceeded up the New England coast during the day.
Bands of heavy snow with snowfall rates of 1 to 3 inches an hour occurred across southern Vermont resulting in snowfall accumulations of 1 to 2 feet.
In addition, strong and gusty winds of 35 to 45 mph caused significant blowing and drifting of the snow.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Dec 26, 12:24 PM EST, 1 hour 36 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
1224 PM EST SUN DEC 26 2010
.SYNOPSIS...
A SIGNIFICANT EAST COAST STORM WILL DEVELOP NEAR THE
CAROLINAS THIS MORNING...AND INTENSIFY AS IT MOVES NORTHEAST TO
SOUTH OF LONG ISLAND BY SUNDAY EVENING...AND TO NEAR CAPE COD BY
MONDAY MORNING. THIS STORM WILL RESULT IN A HEAVY SNOWFALL FROM
THE CAPITAL REGION AND SOUTHERN VERMONT SOUTH AND EAST. BLUSTERY
WINDS WILL PRODUCE BLOWING AND DRIFTING SNOW INTO MONDAY
EVENING...AS THE STORM MOVES NEAR NOVA SCOTIA.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
EARLY AFTERNOON UPDATE...
BASED ON 12Z GUIDANCE...MIXING LAYER HEIGHTS AND MOMENTUM TRANSFER
POTENTIAL SUGGESTS A HIGH PROBABILITY WE WILL MIX TO AT LEAST
40KTS FOR DUTCHESS AND LITCHFIELD COUNTIES THIS EVENING /AND
TONIGHT/. PER COLLABORATION WITH OKX AND BOX...WE WILL UPGRADE
THESE AREAS TO BLIZZARD WARNINGS. REMAINDER OF THE FORECAST AND
HEADLINES REMAIN IN PLACE AT THE CURRENT TIME.
MESOSCALE UPDATE...
WE HAD AN INITIAL /POTENTIAL PRE?/ SNOWBAND THAT QUICKLY DEVELOPED
OVER THE CAPITAL REGION...EASTERN MOHAWK VALLEY AND INTO PORTIONS OF
THE BERKS AND SOUTHERN VT THIS MORNING WHICH RECENTLY HAS DISSIPATED
TO FLURRIES. WE NOW AWAIT FOR THE MAIN SHOW TO ARRIVE LATER THIS
AFTERNOON.
IMPRESSIVE COUPLED JET STRUCTURE WITH DIVERGENCE VECTORS VERY HIGH
WITH NUMEROUS CG/S JUST EAST OF THE OUTERBANKS OF NC. SURFACE
PRESSURE FALLS OF 1-2 MB/HR ARE UNDERWAY PER MSAS/RTMA WITH THE
LEADING EDGE OF THE SNOW NOW COMING ASHORE ACROSS SOUTHERN CT. PURE
EXTRAPOLATION WOULD BRING THE SNOW INTO LITCHFIELD...DUTCHESS AND
ULSTER COUNTY BETWEEN 17-19Z...THEN INTO THE CAPITAL REGION...BERKS
AND CATSKILL REGION BETWEEN 20-22Z. LATEST HOURLY RUC/HRRR REVEAL
AN IMPRESSIVE 2D FGEN FIELDS COINCIDING WITH 700MB DEFORMATION TO
BRING HEAVY SNOW INTO THE SOUTHERN AND EASTERN PORTIONS OF THE CWA
THIS EVENING. IT WOULD SEEM THIS BAND WOULD BECOME ORIENTED
SOUTHWEST TO NORTHEAST ALONG AND EAST OF THE HUDSON RIVER. WE ARE
CAREFULLY EVALUATING THE 12Z GUIDANCE WHICH *MAY* RESULT IN CHANGES
TO SOME HEADLINES /POTENTIAL BLIZZARD CONDITIONS/. FOR NOW...WE
WILL ONLY MAKE MINOR UPDATES TO THE CURRENT WSW/HEADLINES.
AT 9AM...DID A QUICK GRID UPDATE MOSTLY FOR CURRENT DEWPOINTS.
AT 4 AM EST...MANY HEADLINE CHANGES WERE DONE AS THE ALBANY
FORECAST AREA BRACES FOR THE FIRST MAJOR SNOWSTORM IN THE
YOUNG ASTRONOMICAL WINTER THAT BEGAN LESS THAN A WEEK AGO.
THE NOTABLE HEADLINE CHANGES ARE AS FOLLOWS:
A WINTER STORM WARNING HAS BEEN HOISTED FOR THE CAPITAL
REGION...SCHOHARIE VALLEY...SOUTHERN VERMONT...NRN TACONICS...AND SRN
WASHINGTON CTY THAT WILL BEGIN 4 PM SUNDAY AND END 5 PM MONDAY FOR
SNOWFALL AMOUNTS AROUND A FOOT...EXCEPT 10 TO 20 INCHES IN THE SRN
GREENS...AND BLOWING AND DRIFTING SNOW WILL BE A PROBLEM.
A WINTER WEATHER ADVISORY HAS BEEN HOISTED FOR THE WRN-CNTRL
MOHAWK VALLEY...AND THE LAKE GEORGE NRN SARATOGA REGION FROM 4 PM
SUNDAY TO 5 PM MONDAY FOR A MODERATE SNOW ACCUMULATION OF 3 TO 8
INCHES...AND BLOWING SNOW.
A WINTER STORM WARNING REMAINS UP FOR THE ERN CATSKILLS...MID
HUDSON VALLEY...CNTRL-SRN TACONICS...BERKSHIRES...AND LITCHFIELD
COUNTY CT...WHERE JACKPOT SNOW TOTALS OF 10 TO 20 INCHES IN THE
VALLEYS WILL BE COMMON...AND 1 TO 2 FEET OVER THE MTNS AND A GOOD
CHUNK OF NW CT. BLOWING AND DRIFTING SNOW WILL BE A BIG ISSUE WITH
NEAR BLIZZARD CONDITIONS OVERNIGHT INTO TOMORROW. WE HAVE ADJUSTED
THE TIMES OF THIS WINTER STORM WARNING TO START AT 1 PM SUNDAY AND
RUN TO 5 PM MONDAY.
WHAT AN INCREDIBLE CHRISTMAS DAY OVER THE SOUTHEAST WITH
SIGNIFICANT SNOW TOTALS IN PARTS OF AL AND GA ! NC AND SC ARE
GETTING INTO THE ACTION NOW WITH CYCLOGENESIS OCCURRING NEAR THE SC
COAST...AS THE WATER VAPOR/LTG LOOP SHOWS CONVECTION ERUPTING OVER
THE GULF STREAM EAST OF THE CAROLINAS. SHORT WAVE ENERGY IS
SHIFTING TO THE COAST...AS A POSITIVELY TILTED LONGWAVE TROUGH
HAS SET UP OVER THE ERN CONUS. THE WATER VAPOR LOOP SHOWS PLENTY
OF MID AND UPPER LEVEL DRYING OVER THE DEEP SOUTHEAST AND FL WITH
ANOTHER VORT MAX ROUNDING THE BASE OF THE TROUGH. EXPLOSIVE
CYCLOGENESIS/BOMBOGENESIS IS EXPECTED BASED ON THE SHORT TERM
GUIDANCE OVER THE NEXT 24 HRS...AS THE CYCLONE MOVES NEAR THE
ATLANTIC SEABOARD. THE CONVECTION IS VERY IMPT RIGHT NOW...AS IT
BUILDS THE DOWNSTREAM RIDGE SO THE CYCLONE TRACKS CLOSER TO THE
COAST FOR A MAJOR IMPACT IN THE NORTHEAST.
THE NAM/GFS/ECMWF/GEFS/SREFS...AND EVEN THE STUBBORN ERN ENVELOPE
SOLUTION THE CAN GGEM ARE IN AGREEMENT WITH THE GENERAL TRACK OF
THE SYSTEM SOUTHEAST OF THE DELMARVA REGION BY THE EARLY PM...AND
THEN IT IS CAPTURED BY THE LOW AND MID LEVEL CLOSED CIRCULATION...AS
IT DEEPENS TO A 975 HPA CYCLONE BY 00Z/MON. IT SHOULD BE NOTED THAT
A DUAL MID AND UPPER LEVEL JET CONFIGURATION SETS UP ALONG THE EAST
COAST. AT 00Z/MON THE CYCLONE DEEPENS AND STRENGTHENS DRAMATICALLY
ALONG THE NOSE OF THE LEFT FRONT QUADRANT OF A 125-140 KT JET STREAK
AT H250. THIS IS GOING TO BE A HISTORIC STORM...AS THE GLOBAL
ENSEMBLES HAVE IT IN THE 4-5 STD DEV LOWER THAN NORMAL MSLP CATEGORY
BY 00Z/MON. MORE ON ANOMALIES IN THE SHORT TERM SEGMENT.
TIMING OF OVER RUNNING PCPN TO COMMENCE THE STORM TODAY:
THE GFS IS THE FASTEST WITH THE LEADING EDGE OF THE THERMAL
ADVECTION PCPN ARRIVING IN THE MORNING. WE ARE LEANING CLOSER TO
THE SREF AND THE ECMWF WITH LIGHT SNOW MOVING IN FROM THE CAPITAL
REGION SOUTH BTWN NOON AND 4 PM. THE INTENSITY OF THE SNOWFALL
WILL INCREASE AFTER 3 PM FROM THE CAPITAL REGION SOUTH AND EAST AS
BETTER QG LIFT OCCURS IN THE NW QUADRANT OF THE APPROACHING
CYCLONE. ALSO...THE EXCITEMENT WILL INCREASE FOR ONE OR TWO
MESOSCALE SNOWBANDS /HOURLY RATES OF 1 TO 3 INCHES/ TO FORM BASED
ON THE GFS/NAM H850-H700 FRONTOGENESIS WITH AN IMPRESSIVE FETCH OF
ATLANTIC MOISTURE. WE INCREASED POPS TO LIKELY AND CATEGORICAL
VALUES FROM THE CAPITAL REGION SOUTH AND EAST BY THE EARLY
EVENING. A BLEND OF MAV/MET TEMPS ARE USED THROUGHOUT THE
FORECAST.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY NIGHT/...
TONIGHT...THIS IS THE TIME FRAME WHEN VERY HEAVY SNOWFALL AND NEAR
BLIZZARD CONDITIONS WILL BE WIDESPREAD ACROSS THE REGION...ESPECIALLY
FROM SRN VT...THE CAPITAL REGION...AND THE NRN CATSKILLS SOUTH.
THE GEFS SHOW IMPRESSIVE NORTHERLY AND EASTERLY WIND ANOMALIES AT
H850 OVER A LARGE PORTION OF THE REGION...AS THE STORM PASSES
SOUTH OF LONG ISLAND...AND MOVES TOWARDS NANTUCKET BY 12Z MON. THE
-U ANOMALIES ARE 3 TO 4 STANDARD DEVIATIONS GREATER THAN NORMAL...
AND THE -V ANOMALIES ARE 3-4 STANDARD DEVIATIONS GREATER THAN
NORMAL. THE EASTERLY ANOMALIES ARE EVEN GREATER OVER CNTRL-ERN NEW
ENGLAND...AS TREMENDOUS AMOUNTS OF ATLANTIC MOISTURE ARE ADVECTED
INTO THE REGION BY THE ANOMALOUS LLJ. IT SHOULD BE NOTED THE H250
EASTERLY WINDS ANOMALIES ARE ALSO 2-3 STD DEVS ABOVE NORMAL WHICH
RESEARCH BY STUART AND GRUMM ON EAST COAST BLOCKBUSTER STORMS IS
CRITICALLY IMPT FOR HEAVY SNOW TALLIES.
APPLICATION OF CSTAR RESEARCH ON MESOSCALE SNOW BANDS YIELD THE
GREATEST THREAT IN THIS 12 HOUR TIME FRAME. THE 2D FGEN ON THE GFS
AND NAM ARE COMPARABLE...WITH THE GFS GIVING A BETTER CHC FOR THE
CAPITAL REGION TO GET INTO THE 1-3 INCH SNOWFALL RATES. FOR SNOW
BAND EVOLUTION BASED ON CROSS-SECTIONS OF -EPV/OMEGA/FGEN/RH/TEMPS
AND WINDS IT APPEARS THE BEST PROBABILITY OF THESE HIGHEST SNOW RATES
OF 3 INCHES AN HOUR WILL BE JUST SOUTH OF THE CAPITAL REGION WHERE
THE THREAT IS GREATEST FOR 1 TO 2 FEET...ESPECIALLY OVER THE HIGHER
TERRAIN. THE BEST PCPN EFFICIENCY APPLYING THE CROSS-HAIR DENDRITIC
SNOW GROWTH APPROACH IN BUFKIT IS SOUTH OF KALB...WHERE KPOU LOOKS
TO GET HIT HARD WITH A GOOD OVERLAP OF OMEGA WITHIN THE FAVORABLE
SNOW GROWTH THERMAL REGION.
PCPN TOTALS INTO LATE MONDAY MORNING FOR KALB:
03Z SREF SNOW PLUME MEAN: 1.13"
00Z MREF SNOW PLUME MEAN: 1.15"
00Z GFS: 0.72"
00Z NAM: 0.68"
00Z ECMWF: 0.75"
THE NAM CONTINUES TO BE THE LEANEST ON THE QPF WITH ONE OF THE
MORE EASTERLY TRACKS WITH THE BOMB CYCLONE. WE UTILIZED SNOW
RATIOS OF 13-15:1 FOR THE EVENT FROM THE CAPITAL REGION...SRN VT
NORTH AND WEST. FOR LOCATIONS SOUTH AND EAST WE USED 10-13:1.
WE WILL CONTINUE TO MONITOR THE POTENTIAL EVOLUTION OF MESOSCALE
SNOWBANDS FROM THE RUC/HIRRES WRF/HRRR OVER THE NEXT 12-24 HOURS.
CSTAR RESEARCH HAS SHOWN THE MESOSCALE DETAILS ARE TRICKY NAILING
THE EXACT CORRIDORS OF S+ MORE THAN 24 HRS IN ADVANCE.
WINDS: WE NEED TO MIX FROM 1-1.5 KFT AGL TO GET WINDS OF 30-35 KTS
TO THE SFC FOR BLIZZARD CONDITIONS. THERE WAS EXTENSIVE COLLAB
WITH BGM...OKX...AND BOX FOR POSSIBLE WSW UPGRADES TO BLIZZARD
WARNINGS. IT IS GOING TO BE TOUGH TO GET THESE WINDS TO TRANSLATE
TO THE SFC DESPITE THE H925 FLOW OF 50-60 KTS. WE WILL LIKELY HAVE
SUSTAINED WINDS OF 15-25 KTS WHICH WILL FALL SHORT OF THE BLIZZARD
CRITERIA. WE NEED 3 HOURS OF S+ /VSBYS BLW 1/4SM/ WITH SUSTAINED
OR FREQUENT GUSTS OF 35 MPH OR GREATER. NEAR BLIZZARD CONDITIONS WILL
SUFFICE FOR NOW...AND WE WILL MONITOR FOR FURTHER UPDATES.
MONDAY...THE OCCLUDING 965 HPA LOW LIFTS SLOWLY NORTHEAST OF CAPE
COD. LOW AND MID LEVEL DEFORMATION SNOWFALL WILL END AROUND
NOONTIME. WE DO THINK A PERIOD OF MOHAWK-HUDSON CONVERGENCE SNOW
IS POSSIBLE IN THE CAPITAL DISTRICT. WE KEPT THE POPS UP UNTIL
NOON TO MONITOR FOR THIS. BLOWING AND DRIFTING SNOW WILL BE VERY
PROBLEMATIC WITH FRIGID TEMPS BARELY GETTING OUT OF THE TEENS IN
THE VALLEYS. IN TERMS OF FINAL ACCUMULATIONS...1 TO 2 FEET WILL BE
COMMON OVER NW CT...AND THE ERN CATSKILLS. 10 TO 20 INCHES WILL
BE COMMON IN THE MID HUDSON VALLEY...SRN VT...BERKS...AND THE
CNTRL- SRN TACONICS. 6 TO 16 INCHES WILL BE COMMON OVER THE
CAPITAL REGION...NRN TACONICS...HELDERBERGS...AND THE SCHOHARIE
VALLEY. THE LAKE GEORGE SARATOGA REGION...AND THE W-CNTRL MOHAWK
VALLEY WILL BE IN THE 3 TO 8 INCH RANGE...WITH ONLY 1 TO 4 INCHES
OVER THE SRN DACKS. THE SHARP GRADIENT IN THE SNOWFALL IS VERY
TOUGH TO DEFINE AT THIS POINT.
MONDAY NIGHT THROUGH TUESDAY...THE WINDS WILL GRADUALLY SUBSIDE
MON NIGHT/TUE MORNING TO AROUND 10 KTS...AS THE CYCLONE LIFTS FURTHER
NORTHEAST INTO NOVA SCOTIA. SOME LAKE ENHANCED SNOW SHOWERS MAY
OCCUR IN THE NW FLOW. WE ACCOUNTED FOR THIS POSSIBILITY WITH WEAK
MULTI BANDS GRAZING LOCATIONS SW OF THE CAPITAL REGION. WEAK
RIDGING TRIES TO OCCUR OVER THE REGION TUE/TUE NIGHT...BUT A SHORT
WAVE TROUGH MAY BRING A CHC OF SNOW SHOWERS NW OF THE CAPITAL
REGION LATE TUE INTO WED. TEMPS CONTINUE TO RUN BELOW NORMAL FOR
THE STRETCH.
&&
.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
THE MODELS ARE IN FAIRLY GOOD AGREEMENT WITH THE LONGWAVE PATTERN
CHANGING AND AMPLIFYING WITH A DEEP TROUGH DEVELOPING OVER THE
WESTERN CONUS AND A RIDGE DEVELOPING ACROSS THE EASTERN CONUS.
HOWEVER...THE MODELS DIFFER IN THE EVOLUTION OF A LOW PRESSURE
SYSTEM OVER THE PLAINS HEADING TO THE WESTERN GREAT LAKES REGION.
DESPITE THAT THE MODELS ARE IN AGREEMENT THAT RIDGE AT THE SURFACE
AND ALOFT WILL DOMINATE OUR WEATHER INTO THE WEEKEND. THERE IS
CHANCE THE WARM FRONT EXTENDING FROM THE LOW PRESSURE SYSTEM TO OUR
WEST MAY CLIP OUR AREA RESULTING IN LIGHT PRECIPITATION IN THE FORM
OF SNOW...SLEET AND/OR FREEZING RAIN. HAVE NOT MENTIONED ANYTHING IN
THE HAZARDOUS WEATHER OUTLOOK SINCE ONLY HAVE SLIGHT CHANCE POPS IN
THE GRIDS. AS THE LOW MOVES NORTHWARD TO HUDSON BAY CANADA ITS
ASSOCIATED COLD FRONT WILL MOVE EASTWARD AND IS EXPECTED TO SWEEP
ACROSS THE REGION SATURDAY NIGHT AND SUNDAY BRINGING US OUR NEXT
CHANCES FOR PREICPITATION. TEMPERATURES WILL MODERATE AND BECOME
MILD BY THE WEEKEND AHEAD OF THE APPROACHING COLD FRONT RUNNING
ABOUT 10 DEGREES ABOVE NORMAL.
&&
.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
STEADY SNOW IS CURRENTLY ACROSS NJ/SOUTHERN NY AND IS QUICKLY
HEADING NORTHWARD INTO THE REGION...AS A COASTAL STORM RAPIDLY
DEEPENS OFF THE MID ATLANTIC COAST. SNOW WILL BEGIN TO IMPACT KPOU
AS EARLY AS 19-20Z AND DROP VSBYS TO IFR RATHER QUICKLY. SNOW WILL
ADVANCE NORTHWARD...REACHING KALB BY 20-22Z...AND KGFL BY
00Z...WITH BOTH KALB/KGFL DROPPING TO IFR WITHIN AN HOUR OR TWO OF
WHEN THE SNOW BEGINS. KPOU MAY EVEN SEE LIFR CONDITIONS BY THE
EVENING HOURS AS THE SNOW BEGINS TO FALL AT A MODERATE RATE.
MODERATE TO HEAVY SNOW WILL IMPACT KPOU AND KALB DURING THE
OVERNIGHT HOURS...WITH KGFL BEING ON THE NORTHWESTERN FRINGE OF THE
STORM. WHILE IFR CONDITIONS ARE STILL EXPECTED AT KGFL...THE
HEAVIEST SNOW AND LIFR VSBYS/CIGS ARE EXPECTED FOR KALB/KPOU. CANNOT
EVEN RULE OUT SOME THUNDER AT KPOU WITHIN THE HEAVIEST SNOW TONIGHT
AS WELL...BUT CONFIDENCE IN THIS IS NOT HIGH ENOUGH TO INCLUDE IN
THE TAF AT THIS TIME. IN ADDITION...NORTHERLY WINDS WILL BECOME
QUITE GUSTY...ESP FOR KPOU...WHERE GUSTS TO NEAR 35 KTS ARE POSSIBLE
DURING THE OVERNIGHT HOURS...LEADING TO A PROLONGED PERIODS OF VSBYS
1/4 SM OR LESS...AND SOME BLOWING SNOW.
THE SNOW WILL BEGIN TO TAPER OFF FOR MONDAY MORNING...SO WILL
IMPROVE FLIGHT RESTRICTIONS TO MVFR IN JUST SCT -SHSN FOR THE MID TO
LATE MORNING HOURS. HOWEVER...AS THE INTENSE STORMS MOVES AWAY
FROM CAPE COD...NW WINDS WILL CONTINUE TO BE GUSTY AT ALL TAF
SITES...ALLOWING FOR CONTINUED BLOWING AND DRIFTING OF SNOW
THROUGH THE DAY ON MONDAY.
OUTLOOK...
MON-TUE...MVFR/VFR. BLOWING SNOW.
TUES NIGHT-FRI...VFR...NO SIG WX.
&&
.HYDROLOGY...
ICE WILL CONTINUE TO FORM ON LAKES...STREAM...AND RIVERS OVER THE
REGION FOR THE NEXT SEVERAL DAYS. AN EAST COAST STORM IS EXPECTED
TO BRING A SIGNIFICANT SNOWFALL TO MUCH OF THE REGION SUNDAY NIGHT
INTO MIDDAY MONDAY. IT WILL HAVE NO IMMEDIATE EFFECT ON THE
RIVERS. THE GREATEST LIQUID EQUIVALENTS BEING FROM THE CAPITAL
DISTRICT SOUTH AND EAST WITH THREE QUARTERS OF AN INCH TO AN INCH
AND A HALF. PCPN AMOUNTS WILL DIMINISH SHARPLY NORTH AND
WEST...WITH MUCH OF THE ADIRONDACKS LIKELY TO SEE LESS THAN A
QUARTER OF AN INCH.
SOME RIVER GAGES...SUCH AS THE SCHOHARIE CREEK AT PRATTSVILLE AND
THE MOOSE RIVER AT MCKEEVER...ARE READING ONE TO TWO FEET HIGHER
DUE TO ICE THAN THEY WOULD IF THE RIVER CHANNEL WAS CLEAR.
FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...BLIZZARD WARNING UNTIL 5 PM EST MONDAY FOR CTZ001-013.
NY...WINTER STORM WARNING UNTIL 5 PM EST MONDAY FOR NYZ058>061-063-
064.
WINTER STORM WARNING FROM 4 PM THIS AFTERNOON TO 5 PM EST
MONDAY FOR NYZ047>054-084.
BLIZZARD WARNING UNTIL 5 PM EST MONDAY FOR NYZ065-066.
WINTER WEATHER ADVISORY FROM 4 PM THIS AFTERNOON TO 5 PM EST
MONDAY FOR NYZ038>043-082-083.
MA...WINTER STORM WARNING UNTIL 5 PM EST MONDAY FOR MAZ001-025.
VT...WINTER STORM WARNING FROM 4 PM THIS AFTERNOON TO 5 PM EST
MONDAY FOR VTZ013>015.
&&
SYNOPSIS...WASULA
NEAR TERM...IAA/RCK/BGM/WASULA
SHORT TERM...IAA/WASULA
LONG TERM...IAA
AVIATION...FRUGIS
HYDROLOGY...RCK/WASULAHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 1224 PM EST SUN DEC 26 2010 CTZ001-013-NYZ065-066-271200- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-WESTERN DUTCHESS- EASTERN DUTCHESS- 1224 PM EST SUN DEC 26 2010 ...BLIZZARD WARNING IN EFFECT UNTIL 5 PM EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT AND DUTCHESS COUNTY OF NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. BLIZZARD WARNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. BLIZZARD WARNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MAZ001-025-NYZ058>061-063-064-271200- NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- 1224 PM EST SUN DEC 26 2010 ...WINTER STORM WARNING IN EFFECT UNTIL 5 PM EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MASSACHUSETTS...SOUTHEAST CATSKILLS...PORTIONS OF THE MID HUDSON VALLEY. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NYZ047>054-084-VTZ013>015-271200- SCHOHARIE-WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA- WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 1224 PM EST SUN DEC 26 2010 ...WINTER STORM WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 5 PM EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CAPITAL DISTRICT...SCHOHARIE VALLEY...SOUTHERN WASHINGTON COUNTY AND SOUTHERN VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NYZ038>043-082-083-271200- SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA- NORTHERN WARREN-NORTHERN WASHINGTON-NORTHERN FULTON-SOUTHEAST WARREN- 1224 PM EST SUN DEC 26 2010 ...WINTER WEATHER ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 5 PM EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOHAWK VALLEY AND THE LAKE GEORGE SARATOGA REGION. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY FOR SNOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY FOR SNOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NYZ032-033-271200- NORTHERN HERKIMER-HAMILTON- 1224 PM EST SUN DEC 26 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/ALBANY
The national radar mosaic for the moment the first event began.
3 winter storm. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Vermont in 2010Every state in 2010This day in weather historyWarnings in Vermont, December 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 271276, 271277, 271275.